MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 5011227
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Date of initial surgery: (b)(6) 2018.Type and level of initial surgery: l5- s1 transforaminal lumbar interbody fusion (tlif).Pre-operative diagnosis: compression of the nerve.It was reported that intra-operatively the spacer was broken while performing rotation.The thread was broken and unable to attached again.The device come in contact with the patient.Procedure was completed with another new cage.Patient complications were unknown with the available information.The product was inserted into the intervertebral space and rotation was performed.The thread was broken and unable to gripped.The new cage was opened to complete the procedure.The tip of inserter become widened.
 
Additional Manufacturer Narrative
Product analysis result: visual function microscopic the spacer was returned with torsional deformation on the back side that interfaces with the inserter.There is some damage to the threaded hole.The hole as became oblong at the top from a bending moment passed through the inserter.The threads have visible damaged but were still able to be threaded to the inserter.There are witness marks inside the spacer recesses indicating torsional force.The damage to the spacer appears to be the result of torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE CONTROL PTC
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR
MDR Report Key7632773
Report Number1030489-2018-00897
Device Sequence Number19221349
Product Code MAX
UDI-Device Identifier00643169677593
UDI-Public00643169677593
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5011227
Device Lot NumberH5400562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date06/24/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1